Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 85, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 31, 2008, 2:27 PM CDT for Franklin County, Gasconade County, Warren County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2008, 2:27 PM CDT (19:27 UTC)
- Expired
- Mar 31, 2008, 3:15 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Franklin County, MO, Gasconade County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 46 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Mar 31, 1:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 311927 SVRLSX MOC071-073-219-312015- /O.NEW.KLSX.SV.W.0085.080331T1927Z-080331T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 227 PM CDT MON MAR 31 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI EASTERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI SOUTHERN WARREN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 315 PM CDT * AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF DRAKE...OR 11 MILES NORTH OF OWENSVILLE...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... TRELOAR... NEW HAVEN... MARTHASVILLE... WASHINGTON... DUTZOW... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3882 9097 3832 9096 3840 9152 3858 9152 TIME...MOT...LOC 1927Z 245DEG 33KT 3852 9151 $$ MILLER
2 follow-up statements
000 WWUS53 KLSX 311947 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 247 PM CDT MON MAR 31 2008 MOC073-311957- /O.CAN.KLSX.SV.W.0085.000000T0000Z-080331T2015Z/ GASCONADE MO- 247 PM CDT MON MAR 31 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GASCONADE COUNTY IS CANCELLED... LAT...LON 3848 9132 3865 9136 3882 9097 3844 9097 TIME...MOT...LOC 1947Z 245DEG 33KT 3860 9130 $$ MOC071-219-312015- /O.CON.KLSX.SV.W.0085.000000T0000Z-080331T2015Z/ FRANKLIN MO-WARREN MO- 247 PM CDT MON MAR 31 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTHEASTERN WARREN AND NORTHWESTERN FRANKLIN COUNTIES... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR NEW HAVEN...MOVING NORTHEAST AT 35 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... TRELOAR...NEW HAVEN...LYON...TRELOAR...HOLSTEIN...MARTHASVILLE... WASHINGTON AND DUTZOW. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3848 9132 3865 9136 3882 9097 3844 9097 TIME...MOT...LOC 1947Z 245DEG 33KT 3860 9130 $$ MILLER
000 WWUS53 KLSX 312009 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 309 PM CDT MON MAR 31 2008 MOC071-219-312019- /O.EXP.KLSX.SV.W.0085.000000T0000Z-080331T2015Z/ FRANKLIN MO-WARREN MO- 309 PM CDT MON MAR 31 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN AND NORTHWESTERN FRANKLIN COUNTIES EXPIRES AT 315 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM. LAT...LON 3848 9132 3865 9136 3882 9097 3844 9097 TIME...MOT...LOC 2009Z 245DEG 33KT 3869 9107 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:28 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 31, 12:28 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1228 PM CDT MON MAR 31 2008
.DISCUSSION...
SURFACE LOW WAS CENTERED OVER WESTERN OK EARLY THIS MORNING. WARM
FRONT EXTENDED FROM THE LOW ACROSS EASTERN KS AND NORTHERN MO INTO
NORTHWEST IN. WARM FRONT WAS LIFTING NORTHWARD AT THIS TIME WHICH
WILL PLACE FORECAST AREA STARTING OUT WITH MILD TEMPS. BY NOON
TODAY, LOW PRESSURE IS FORECAST TO LOCATED OVER SOUTHERN IA WITH
COLD FRONT TRAILING SOUTHWESTWARD INTO OK. COLD FRONT WILL PLOW
ACROSS THE REGION TONIGHT AND BY SUNRISE TUESDAY IT WILL EXTEND
FROM EASTERN IN ACROSS MO BOOTHEEL INTO NORTHEAST TX. IMPRESSIVE
SURFACE HIGH OF 1030+ MBS FOR EARLY APRIL WILL BUILD INTO THE
REGION ON TUESDAY.
SIGNIFICANT RAIN EVENT EXPECTED AGAIN TODAY AND EARLY TONIGHT ACROSS
THE REGION. THE ECMWF, UKMET AND NAM ARE FAIRLY SIMILAR FOR THIS
EVENING WITH UPPER JET COUPLING PRODUCING IMPRESSIVE DIVERGENCE FROM
GREAT LAKES REGION ACROSS THE MID MS VALLEY INTO OK. THE GFS WAS
SUFFERING FROM CONVECTIVE FEEDBACK AND DISCOUNTED. STL IS JUST OVER
AN INCH FROM SETTING THE RECORD FOR THE WETTEST MARCH EVER. WITH A
LITTLE LUCK, HAVE A GOOD SHOT OF GETTING CLOSE OR BREAKING THE
RECORD LATER THIS AFTERNOON AND EVENING.
THE GFS AND ECMWF SHOW TIMING DIFFERENCES LATER THIS WEEK WITH THE
NEXT ROUND OF SIGNIFICANT RAIN. SOUTHWEST FLOW ALOFT SETS UP ACROSS
THE MIDWEST LATER IN THE WEEK. THE GFS IS FORECASTING IMPRESSIVE LOW
LEVEL MOISTURE RETURN INTO MO BY WEDNESDAY NIGHT ALREADY WHILE THE
ECMWF WAITS UNTIL THURSDAY EVENING. EITHER WAY, LOOKS LIKE ANOTHER
PERIOD OF HEAVY RAIN WILL OCCUR ACROSS MO LATE IN THE WEEK. THE TWO
MODELS REMEMBERED THE EASTER RULE AND BOTH ARE NOW FORECASTING
RAIN FOR SUNDAY.
TPS
&&
.AVIATION...
FOR THE 18Z TAFS...
PRIMARY CONCERN FOR AVIATORS THIS AFTERNOON WILL BE STRONG WINDS
IN EXCESS OF 30-40KTS FROM THE SOUTHWEST AND THUNDERSTORMS AHEAD
OF A COLD FRONT WHICH WILL BE PUSHING THROUGH THE AREA THIS
EVENING. AFTER THE COLD FRONT PUSHES THROUGH...IT LOOKS LIKE LOW
MVFR OR IFR CIGS WILL OVERSPREAD THE CWFA...AND COULD HANG IN
ACROSS THE AREA THROUGH MUCH OF TUESDAY MORNING.
CARNEY
&&
.CLIMATE...
MARCH MONTHLY RAINFALL DATA
2008 RECORD
STL 7.17 (7TH WETTEST) 8.25 1897
COU 4.70 (13TH WETTEST) 10.09 1973
ADDITIONAL RAINFALL RECORDS AVAILABLE ON OUR WEBSITE UNDER THE
CLIMATE TAB.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CRAWFORD-FRANKLIN-
IRON-JEFFERSON-LINCOLN-MADISON-REYNOLDS-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BOONE-CALLAWAY-COLE-
GASCONADE-MONITEAU-MONTGOMERY-OSAGE.
IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Mar 31, 5:02 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 502 AM CDT MON MAR 31 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011015- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 502 AM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BE WIDESPREAD ACROSS THE REGION TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WILL ALSO OCCUR WITH THESE STORMS. THIS HEAVY RAIN...COMBINED WITH THE SATURATED GROUND OVER CENTRAL AND SOUTHERN MISSOURI AND SOUTHERN ILLINOIS...WILL MEAN A THREAT OF FLOODING AND FLASH FLOODING. THEREFORE...A FLASH FLOOD WATCH HAS BEEN POSTED FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE REGION...WITH SEVERAL MORE ROUNDS OF THUNDERSTORMS EXPECTED WEDNESDAY NIGHT...THURSDAY... AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, Mar 31, 11:40 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM NON-TSTM WND GST SHELBINA 39.69N 92.04W
03/31/2008 U0 MPH SHELBY MO TRAINED SPOTTER
POWERLINES DOWNED. TREE LIMBS 8-10 INCH IN DIAMETER
BENDING DUE TO WIND SPEED.
&&
BDYESpecial weather statement, Mar 31, 11:47 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1147 AM CDT MON MAR 31 2008 ILZ095>097-MOZ018-019-026-027-034>036-311900- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 1147 AM CDT MON MAR 31 2008 ...LOCALIZED INTENSE WIND GUSTS EXPECTED INTO EARLY AFTERNOON... THROUGHOUT THE MORNING THERE HAVE BEEN REPORTS OF ISOLATED WIND DAMAGE FROM WESTERN INTO CENTRAL MISSOURI. BETWEEN 11 AM AND 1130 AM...THESE GUSTS PRODUCED TREE AND POWER LINE DAMAGE IN SHELBINA... CLARENCE...AND MADISON...AND A SEMI WAS TIPPED OVER BY HIGH WINDS NEAR MADISON. THESE STRONG WINDS ARE NOT BEING PRODUCED BY SEVERE THUNDERSTORMS... BUT BY THE INTENSE LOW PRESSURE SYSTEM THAT IS DEVELOPING OVER THE REGION. BRIEF BUT INTENSE WIND GUSTS OF 50 MPH MAY OCCUR OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...INCLUDING THE HANNIBAL AND QUINCY AREAS...THROUGH 2 PM THIS AFTERNOON. PEOPLE THROUGHOUT THE AREA SHOULD MAKE CERTAIN THAT OUTDOOR FURNITURE IS SECURED...AND THOSE RESPONSIBLE FOR BUILDING SITES SHOULD MAKE CERTAIN THAT STRUCTURES ARE PROPERLY BRACED FOR STRONG WINDS. TRUETT
Local storm report, Mar 31, 11:56 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT CORRECTED TYPO
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM NON-TSTM WND GST SHELBINA 39.69N 92.04W
03/31/2008 UNKNOWN SHELBY MO TRAINED SPOTTER
POWERLINES DOWNED. TREE LIMBS 8-10 INCH IN DIAMETER
BENDING DUE TO WIND SPEED.
1135 AM NON-TSTM WND GST MADISON TRAINED SPOTTER
UNKNOWN MONROE MO
SEMI OVER TURNED BY WIND ON HIGHWAY 24 NEAR MADISON
MISSOURI. (THE WIND SPEED IS UNKNOWN)
&&
BDYELocal storm report, Mar 31, 12:47 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM NON-TSTM WND GST STURGEON 39.23N 92.28W
03/31/2008 U0.00 MPH BOONE MO FIRE DEPT/RESCUE
HOUSE PARTIALLY DAMAGED BY TREE FALLING ON IT.
1150 AM NON-TSTM WND GST PALMYRA 39.80N 91.52W
03/31/2008 U0.00 MPH MARION MO FIRE DEPT/RESCUE
SHINGLES AND SIDING BLOWN OFF HOUSE.
1200 PM NON-TSTM WND GST HANNIBAL 39.71N 91.38W
03/31/2008 U0.00 MPH MARION MO LAW ENFORCEMENT
SEMI-TRUCK BLOWN OVER AT US 61 AND WARREN BARRETT DR. ON
THE SOUTHERN EDGE OF HANNIBAL.
&&
BRITTLocal storm report, Mar 31, 1:50 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
150 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL DUTZOW 38.61N 90.99W
03/31/2008 E0.50 INCH WARREN MO TRAINED SPOTTER
&&
BDYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:33 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 42 min |
| Mar 31, 7:06 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 24 min |
| Mar 31, 9:11 AM CDT | River Flood Warning | LSX | Cole | 35 hr |
| Mar 31, 11:29 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| Mar 31, 11:29 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Mar 31, 11:29 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| Mar 31, 11:29 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| Mar 31, 12:11 PM CDT | River Flood Warning | LSX | Jefferson | 4 days |
| Mar 31, 12:11 PM CDT | River Flood Warning | LSX | Franklin | 3 days |
| Mar 31, 1:00 PM CDT | River Flood Warning | LSX | Pike | 24 hr |
| Mar 31, 1:00 PM CDT | River Flood Warning | LSX | Pike | 24 hr |
| Mar 31, 1:00 PM CDT | River Flood Warning | LSX | Lincoln | 24 hr |
| Mar 31, 1:00 PM CDT | River Flood Warning | LSX | Saint Charles | 32 hr |
| Mar 31, 1:24 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 66 min |
| Mar 31, 2:50 PM CDT | Flash Flood Warning | LSX | Cole, Gasconade, Osage | 4 hr |
| Mar 31, 3:48 PM CDT | Flash Flood Warning | LSX | Franklin, Saint Charles, Warren | 5 hr |
| Mar 31, 4:25 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 50 min |
| Mar 31, 4:37 PM CDT | River Flood Warning | LSX | Osage | 24 hr |
| Mar 31, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 32 min |
| Mar 31, 4:50 PM CDT | Flash Flood Warning | LSX | Crawford | 4 hr |
| Mar 31, 6:44 PM CDT | Flash Flood Warning | LSX | Cole, Gasconade, Osage | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.